MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC CERTUS 140 2.45 GHZ ABLATION SYSTEM; MICROWAVE ABLATION SYSTEM AND ACCESSORIES

NEUWAVE MEDICAL, INC CERTUS 140 2.45 GHZ ABLATION SYSTEM; MICROWAVE ABLATION SYSTEM AND ACCESSORIES
Model Number PR20
Health Effect - Clinical Codes Cardiac Arrest (1762); Blood Loss (2597)
Date of Event 06/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device malfunction is alleged.The probe was not returned to neuwave for evaluation and has been discarded by the user.The ablation system logs were reviewed and confirmed the power and time settings for the ablation and the tract cautery of both probes.No probe or system errors occurred during the procedure.A review of the device lot history records for the probes used indicated that the probes met all specifications and passed all manufacturing tests.No additional investigation is planned.Neuwave is attempting to obtain more information about the patient's current status and any follow-up care required.Post-ablation bleeding is a known potential complication of thermal ablation procedures.A follow-up mdr will be submitted if additional information becomes available.
 
Event or Problem Description
On (b)(6), dr.(b)(6) notified a neuwave territory manager that the female patient that he performed a neuwave renal mwa on (b)(6) had experienced significant internal bleeding 5 hours post ablation, that she had coded and was stabilized in the unit after losing large amounts of blood.The case involved the use of 2 pr 20cm probes.The first involved the use of a 13ga introducer to facilitate probe placement.Both probes were ablated at 65w for 10 minutes to treat a 3.1cm lesion.Upon completing the ablation, the physician performed tract cautery when he removed the probes from the patient.The case was completed without incident.No device malfunction is alleged.

Brand Name
CERTUS 140 2.45 GHZ ABLATION SYSTEM
Common Device Name
MICROWAVE ABLATION SYSTEM AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC
3529 anderson street
madison WI 53704
MDR Report Key6762241
Report Number3008769756-2017-00014
Device Sequence Number1733508
Product Code NEY
UDI-Device Identifier00853719006012
UDI-Public00853719006012
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K113237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/01/2020
Device Model NumberPR20
Device Catalogue NumberPR20
Device Lot NumberML17012578
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR